Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 104, NWS Milwaukee, WI

November 29, 2017

NWS Milwaukee, WI issued this small craft advisory at Nov 29, 2017, 2:42 PM CST. It took effect at Nov 29, 2017, 10:00 PM CST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2017, 2:42 PM CST (20:42 UTC)
In effect from
Nov 29, 2017, 10:00 PM CST
Expired
Nov 30, 2017, 5:00 PM CST
In force
19 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

286 
WHUS73 KMKX 292042
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
242 PM CST WED NOV 29 2017

...BRISK WINDS LATE THIS EVENING INTO THURSDAY AFTERNOON...


LMZ643>646-300445-
/O.NEW.KMKX.SC.Y.0104.171130T0400Z-171130T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
242 PM CST WED NOV 29 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING
TO 3 PM CST THURSDAY. 

* WINDS: SOUTH TO SOUTHWEST 10 TO 20 KNOTS WITH HIGHER GUSTS LATE
  THIS EVENING...BECOMING WEST TO NORTHWEST 15 TO 20 KNOTS WITH
  GUSTS TO 25 KNOTS ON THURSDAY.  

* WAVES: 2 TO 4 FEET NORTH OF PORT WASHINGTON AND 1 TO 3 FEET
  SOUTH OF PORT WASHINGTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
4 follow-up statements
385 
WHUS73 KMKX 300252
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
852 PM CST WED NOV 29 2017

...BRISK WINDS LATE THIS EVENING INTO THURSDAY AFTERNOON...

LMZ643>646-301100-
/O.CON.KMKX.SC.Y.0104.171130T0400Z-171130T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
852 PM CST WED NOV 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
THURSDAY...

* WINDS: SOUTH TO SOUTHWEST 10 TO 20 KNOTS WITH HIGHER GUSTS 
  LATE THIS EVENING...BECOMING WEST TO NORTHWEST 15 TO 20 KNOTS 
  WITH GUSTS TO 25 KNOTS ON THURSDAY. 

* WAVES: 2 TO 4 FEET NORTH OF PORT WASHINGTON AND 1 TO 3 FEET 
  SOUTH OF PORT WASHINGTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
895 
WHUS73 KMKX 300903
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
303 AM CST THU NOV 30 2017

...BRISK WINDS CONTINUE TODAY...

LMZ643>646-301715-
/O.CON.KMKX.SC.Y.0104.000000T0000Z-171130T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
303 AM CST THU NOV 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS: SOUTH TO SOUTHWEST 10 TO 20 KNOTS WITH HIGHER GUSTS...BECOMING
  WEST TO NORTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS LATER 
  THIS MORNING. 

* WAVES: 2 TO 4 FEET NORTH OF PORT WASHINGTON AND 1 TO 3 FEET
  SOUTH OF PORT WASHINGTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
906 
WHUS73 KMKX 301520
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
920 AM CST THU NOV 30 2017

...BRISK WINDS CONTINUE TODAY...

LMZ643>646-302100-
/O.CON.KMKX.SC.Y.0104.000000T0000Z-171130T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
920 AM CST THU NOV 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS: SOUTH TO SOUTHWEST 10 TO 20 KNOTS WITH HIGHER GUSTS... 
  BECOMING WEST TO NORTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 
  KNOTS LATER THIS MORNING. 

* WAVES: 2 TO 4 FEET NORTH OF PORT WASHINGTON AND 1 TO 3 FEET 
  SOUTH OF PORT WASHINGTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
528 
WHUS73 KMKX 302029
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
229 PM CST THU NOV 30 2017

...BRISK WESTERLY WINDS INTO THE LATE AFTERNOON...

LMZ643>646-302300-
/O.EXT.KMKX.SC.Y.0104.000000T0000Z-171130T2300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
229 PM CST THU NOV 30 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON. 

* WINDS: WEST TO NORTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 TO 30
  KNOTS WILL CONTINUE UNTIL AFTER SUNSET.   

* WAVES: 1 TO 3 FEET.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 29, 11:33 AM CST, 3 hours 9 minutes earlier.

Area forecast discussion, Nov 29, 11:33 AM CST, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1133 AM CST Wed Nov 29 2017

.UPDATE...High pressure over Lake MI will move to the lower Great
Lakes by 00z Thu. Ssely flow will develop with warm, moist
advection increasing into the evening. This is ahead of a well
organized low and upper wave moving ewd across srn Canada. The
upper wave however, does extend swd into srn WI and nrn IL with
its passage and the cold frontal passage occurring Thu AM. The
combination of best moisture and lift may be enough to produce
light rain over se WI from late this evening into the overnight.

&&

.AVIATION(18Z TAFS)...Clear skies today becoming cloudy around
4-6 kft this evening with clearing once again by sunrise on Thu.
Brief periods of light rain will be possible over se WI from late
evening into the early morning hours.

&&

.PREV DISCUSSION... (Issued 1040 AM CST Wed Nov 29 2017)

UPDATE...High pressure over ern WI will move to the lower Great
Lakes by 00z Thu. Ssely flow will develop with warm, moist
advection increasing into the evening. This is ahead of a well
organized low and upper wave moving ewd across srn Canada. The
upper wave however does extend swd into srn WI and nrn IL with its
passage and the cold frontal passage occurring Thu AM. The
combination of best moisture and lift may be enough to produce
light rain over se WI from late this evening into the overnight.

MARINE...A Small Craft Advisory may be needed from late this
evening into Thu afternoon due to brisk swly winds veering wnwly
with the passage of a cold front.

PREV DISCUSSION... (Issued 518 AM CST Wed Nov 29 2017)

UPDATE...

No changes at this hour. High pressure will continue to settle
south into and through the region, setting the stage for a very
nice day today.

AVIATION(12Z TAFS)...

VFR conditions are expected for the next 24 hours. Winds will
become easterly later today, and then southeasterly and eventually
southerly this evening and tonight as high pressure moves through
the region. VFR cloud cover is expected to develop later tonight,
and while a brief shower or sprinkle is possible from this cloud
deck, the vast majority of the area is expected to remain dry.

Winds will become westerly with some gustiness tomorrow behind a
cold front.

PREV DISCUSSION... (Issued 215 AM CST Wed Nov 29 2017)

SHORT TERM...

Today And Tonight...Forecast Confidence Is High.

High pressure will continue to build into the area early this
morning, with current northwest winds becoming light and somewhat
variable around daybreak.

Winds will become more easterly and then southeasterly by
afternoon as the high moves east of the area. Highs today should
be in the low to mid 40s, with abundant sunshine.

A quick moving front will pass through the area late tonight, and
along with an increase in cloud cover, may kick off a shower or
two over the eastern half of the forecast area. Lows tonight will
only fall into the mid to upper 30s.

Thursday Through Friday Night...Forecast Confidence Is High.

Models are in good agreement with trends during this period. The
500 mb shortwave trough departs the region Thursday morning, with
northwest flow lingering Thursday afternoon and night. The air
should be rather dry during this time, which will lead to quiet
weather and mostly clear skies.

Brisk northwest winds Thursday are expected with a tight pressure
gradient, though temperatures are forecast to reach the middle to
upper 40s. These may be a bit on the warm side, given the cold
air advection occuring, and may need lowering in later forecasts.

500 mb flow becomes more zonal Friday into Friday night, with a
shortwave trough passing through the region Friday evening. There
may be some clouds with this feature, with dry conditions
lingering. Warm air advection during this time should keep mild
temperatures going across the area.

LONG TERM...

Saturday Through Sunday...Forecast Confidence Is Medium.

Models remain in good agreement with trends during this time. They
show an embedded 500 mb vorticity maximum sliding east through the
area Saturday afternoon. However, there is not much moisture to
work with, so dry conditions are expected. A weak surface high
moves northeast through the region during this time, with some
warm air advection developing Sunday afternoon.

Things look dry Saturday into most of Sunday. The GFS was trying
to bring in very light QPF to the far north later on Sunday, but
will trend dry for now until more model continuity is seen.
Temperatures look to remain mild for this time of year.

Sunday Night Through Tuesday...Forecast Confidence Is Low.

Models are showing a lot of spread and differences with features
for this period, leading to a low confidence forecast at this
time.

The ECMWF brings low pressure undergoing cyclogenesis northeast
through Wisconsin Monday into Monday night, with a strong cold
front moving east through the region. This is accompanied by a
strong 500 mb shortwave trough passage. Strong cold air advection
then brings much colder air into the region Monday night and
Tuesday. It looks like most of the precipitation would be rain
across the area with this scenario Sunday night into Monday.

The GFS brings the cold front east through the area Sunday night,
bringing some light rain. Cold air advection then moves into the
area behind the front Monday into Monday night.

The Canadian is similar to the GFS for Sunday night, bringing
light rain to the area. However, it has a slower cold frontal
passage Monday night into Tuesday, and keeps some precipitation
going with it. It then brings another low undergoing cyclogenesis
northeast from the southern Plains into northern Indiana Tuesday
into Tuesday night. This would bring the potential for some
accumulating snow Tuesday night.

Again, given the low confidence in the forecast Sunday night and
beyond, will lean on consensus blended model PoPs and
temperatures. If anything, the models are trending much colder
sometime next week.

MARINE...

Northwest winds will decrease this morning as high pressure moves
into the area. Expect winds to become easterly this afternoon,
and become southeasterly by this evening. Speeds will increase
this evening, but for now winds and waves should remain just below
Small Craft Advisory levels.

Winds will become westerly Thursday afternoon as a front passes
through the area. Once again, gusts may flirt with Small Craft
Advisory thresholds.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Update...Gehring
Today/Tonight and Aviation/Marine...Boxell
Thursday THROUGH Tuesday...Wood
Hazardous weather outlook, Nov 29, 3:32 AM CST, 11 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
332 AM CST Wed Nov 29 2017

WIZ046-047-051-052-056>060-062>072-300945-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
332 AM CST Wed Nov 29 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-300945-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
332 AM CST Wed Nov 29 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Today and Tonight

Winds and waves will approach Small Craft Advisory levels
tonight north of North Point Lighthouse.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Wind gusts may reach Small Craft Advisory levels Thursday, and
again Sunday night into Monday.

Wood
www.weather.gov/mkx

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.